Thunderstorm Wind, Sebastian
- When
- July 30, 5:15 PM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.380, -94.420
Strong thunderstorm wind blew down several large trees in town.
Thunderstorms over northern Kansas intensified as they moved southeast into southeastern Kansas and northeastern Oklahoma during the afternoon hours of the 30th. These storms moved into west central Arkansas during the early evening hours, and produced damaging wind across portions of Crawford and Sebastian Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms over northern Kansas intensified as they moved southeast into southeastern Kansas and northeastern Oklahoma during the afternoon hours of the 30th. These storms moved into west central Arkansas during the early evening hours, and produced damaging wind across portions of Crawford and Sebastian Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 30, 1:59 PM CST, 3 hours 16 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 259 PM CDT Mon Jul 30 2018 .DISCUSSION... Strong to severe thunderstorms moving out of southeast Kansas into northeast Oklahoma this Afternoon with additional showers and thunderstorms developing along residual outflow boundaries left over from earlier storms across northeast Oklahoma into southwest Missouri. With that in mind, scattered showers and thunderstorms are expected to persist through much of the evening as an upper level shortwave approaches the region. Will continue to see the potential for strong to severe storms over the next few hours with large hail and damaging winds the main concern. Locally heavy rain will also be a concern with the storms this evening. The showers and thunderstorms are expected to come to an end late Tonight across extreme southeast Oklahoma as the upper level shortwave moves to the east of the area. Dry conditions with temperatures at or below normal are expected into the weekend as high pressure builds into the region from the north on Tuesday gradually shifting the east late in the week. Temperatures are expected to be unseasonably chilly wednesday morning with low temperatures about 10 degrees below normal for this time of year as the surface high settles overhead. A slow warming trend will take place as we move into the weekend and the low level winds become more southerly and the upper level ridge tries to build back over the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 85 62 89 / 30 10 0 0 FSM 65 85 63 89 / 60 10 0 0 MLC 64 84 62 88 / 60 10 0 0 BVO 61 84 59 88 / 30 10 0 0 FYV 61 80 58 86 / 60 10 0 0 BYV 61 80 59 86 / 60 10 0 0 MKO 63 83 61 87 / 60 10 0 0 MIO 60 83 59 87 / 30 10 0 0 F10 63 84 61 88 / 60 10 0 0 HHW 67 87 64 91 / 40 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous Weather Outlook National Weather Service Tulsa OK 545 PM CDT Mon Jul 30 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 545 PM CDT Mon Jul 30 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Southeast Oklahoma into northwest Arkansas. ONSET...Ongoing...diminishing after sunset. HEAVY RAIN. RISK...Limited. AREA...Northwest Arkansas into southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Numerous thunderstorms continue to spread eastward across far northeast Oklahoma, southeast Oklahoma, and northwest Arkansas. Locally damaging winds remain a possibility especially from east central Oklahoma through west central Arkansas. The severe weather potential will diminish after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... No rain is expected for the next few days after tonight. Temperatures will still be a bit below seasonal normals through mid week, but high temperatures will climb back into the low to mid 90s by the end of the week. weather.gov/tulsa contains additional information.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST 6 SW PRYOR 36.25N 95.39W
07/30/2018 M70 MPH MAYES OK EMERGENCY MNGR
&&
JBMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 4 N CLAREMORE 36.37N 95.62W
07/30/2018 ROGERS OK LAW ENFORCEMENT
POWER LINES DOWN IN ROADWAY.
&&
CKHSpecial Weather Statement
National Weather Service Tulsa OK
441 PM CDT MON JUL 30 2018
OKZ060-064>066-070-302230-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-
441 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CREEK...NORTHWESTERN
MUSKOGEE...OKMULGEE...SOUTHERN TULSA AND NORTHERN OKFUSKEE COUNTIES
UNTIL 530 PM CDT...
At 440 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Bixby to 2 miles east of Stroud.
Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Okmulgee... Bristow...
Okemah... Okfuskee...
Morris... Beggs...
Boley... Mounds...
Schulter... Depew...
Boynton... Slick...
Castle... Preston...
Bald Hill... Okmulgee State Park...
Welty... Liberty...
Wainwright... Jamesville...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 213 and 225.
Interstate 44 between mile markers 178 and 182.
LAT...LON 3579 9662 3592 9596 3563 9539 3555 9572
3555 9582 3552 9582 3538 9641 3542 9644
3546 9644 3546 9648 3563 9662
TIME...MOT...LOC 2140Z 316DEG 27KT 3587 9590 3575 9661PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG OCHELATA 36.60N 95.98W
07/30/2018 WASHINGTON OK BROADCAST MEDIA
LARGE TREE LIMB FELL ON HOUSE AND DAMAGED THE PORCH.
&&
CASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG CLAREMORE 36.31N 95.62W
07/30/2018 ROGERS OK NWS EMPLOYEE
POWER POLES DOWN NEAR 12TH AND FLORENCE. TIME VIA RADAR.
&&
JBMSpecial Weather Statement National Weather Service Tulsa OK 543 PM CDT MON JUL 30 2018 ARZ010-019-OKZ069-302315- Washington AR-Crawford AR-Adair OK- 543 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD... WASHINGTON AND EASTERN ADAIR COUNTIES UNTIL 615 PM CDT... At 543 PM CDT, strong thunderstorms were located along a line extending from near Cincinnati to 7 miles east of Stilwell. Movement was southeast at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Fayetteville... Farmington... Prairie Grove... West Fork... Lincoln... Westville... Greenland... Winslow... Cincinnati... Blackburn... Devils Den State Park... Brentwood... Strickler... Drake Field Airport... Walnut Grove... Woolsey... Ballard... Wedington... Rhea... Canehill... This includes Interstate 49 between mile markers 39 and 63. LAT...LON 3608 9407 3573 9399 3572 9454 3610 9459 TIME...MOT...LOC 2243Z 293DEG 31KT 3601 9453 3581 9450
The Western Arkansas radar (KSRX), 11 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
2 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down several large trees in town.
Strong thunderstorm wind blew down a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771414, 771416.